MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; LT HEMO-CATH

MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; LT HEMO-CATH
Model Number DMC101243
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The blue lumen of the apheresis line was accessed per policy.The red lumen of the catheter was noted to have air in it.Patient stated that there was air observed in the line the week before also.She denies the cap coming off or any notable leakage.No cracks were visible in the line by the apheresis unit nurses or surgery team who came to consult when the air was discovered.Dressing removed by surgery team, heparin dwell removed, and line flushed with ns while the general surgery resident, pa and rn watched for leaking.No leaks noted.Due to unexplained recurrence of air in the line and risk for harm, a plan was made for the central line to be removed in the or.The line was removed without complications but the line was not saved by the surgery team in the or so we are unable to sequester the line for examination by the company.
 
Additional Manufacturer Narrative
The complaint was received in the mail in the form of a medwatch from the facility.The report indicated the device was not saved therefore cannot be returned for an evaluation.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured according to specification with no nonconformances or other abnormalities associated with the device.There were no deviations or process changes in the manufacturing of this device.All inspections and sequence of operations were properly followed and documented.Without an evaluation of the device a root cause cannot be determined.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5FX24CM HEMO-CATH
Common Device Name
LT HEMO-CATH
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key11674733
Report Number2518902-2021-00021
Device Sequence Number11538224
Product Code MSD
UDI-Device Identifier00884908140835
UDI-Public884908140835
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K113487
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/21/2025
Device Model NumberDMC101243
Device Catalogue NumberDMC101243
Device Lot NumberMPAM760
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR
Patient Weight90